Illinois, 2007Ice Storm in Illinois, December 1, 2007
December 1, 2007 · NWS ILX · 9 events in 9 counties and zones
A winter storm brought a period of freezing rain to portions of central Illinois on December 1st. The freezing rain broke out during the mid morning hours and tapered off by late afternoon.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A winter storm brought a period of freezing rain to portions of central Illinois on December 1st. The freezing rain broke out during the mid morning hours and tapered off by late afternoon. The freezing rain deposited widespread quarter inch to three tenths of an inch of ice along and north of a line from Rushville to Bloomington. Lesser amounts of ice accumulation occurred south of this line. The storm caused numerous power outages and minor vehicular accidents, but no major damage or injuries.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Dec 1, 5:26 AM CST, 3 hours 4 minutes earlier.
Area forecast discussion, Dec 1, 5:26 AM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
526 AM CST SAT DEC 1 2007
.DISCUSSION...
ISSUED 355 AM CST SAT DEC 1 2007
LEANED ON THE WRF MODEL WITH HANDLING WINTER STORM EJECTING NE OUT
OF CO INTO THE GREAT LAKES SUNDAY. THIS IS THE COOLER AND WETTER
MODEL AND ITS HIGHER LOW LEVEL RESOLUTION USUALLY HANDLES
TEMPERATURE AIR MASS BETTER. WILL CONTINUE CURRENT HEADLINES WITH
ICE STORM WARNING FROM SCHUYLER...FULTON...TAZWELL AND MCLEAN
COUNTIES NORTHWARD FROM 9 AM TO 9 PM TODAY...FREEZING RAIN ADVISORY
ALONG I-72 CORRIDOR TODAY EXCEPT STARTING AT NOON OVER EAST CENTRAL
IL.
09Z SURFACE ANALYSIS SHOWS 1034 MB CANADIAN HIGH PRESSURE OVER LOWER
MI AND RIDGING INTO OH/IN AND NE HALF OF IL WHERE MOSTLY CLEAR SKIES
YET. VERY DRY AIR MASS WITH DEWPOINTS FROM 9 TO 15F OVER CENTRAL/SE
IL. CHILLY TEMPS IN THE UPPER TEENS AND LOWER 20S OVER CENTRAL AND
NE IL. TEMPS IN THE UPPER 20S UNDER MID LEVEL CLOUD COVER ACROSS SW
IL...SW OF A RUSHVILLE TO LAWRENCEVILLE LINE. THESE CLOUDS AHEAD OF
DEEPENING LOW PRESSURE AT 993 MB OVER NORTH CENTRAL CO. ONE WARM
FRONT NEAR THE GULF COAST AND ANOTHER WARM FRONT FROM SW MO OZARKS
INTO CENTRAL OK AND NORTH TX. BAND OF LIGHT PRECIPITATION DEVELOPING
AHEAD OF THIS WARM FRONT OVER CENTRAL MO INTO SW IA. ALOFT A DEEP
UPPER LEVEL TROF WAS OVER THE PACIFIC STATES WHILE 591 UPPER LEVEL
RIDGE OVER THE GULF OF MEXICO PUTTING IL IN A SW UPPER LEVEL FLOW.
SHORT TERM...TODAY THROUGH SUNDAY NIGHT
STRONG ISENTROPIC LIFT AND WARM AIR ADVECTION ESPECIALLY AT 850 MB
TO QUICKLY DEVELOP PRECIPITATION NE INTO CENTRAL IL DURING MID AND
LATE MORNING AFTER 8 AM AND INTO EAST CENTRAL IL BY EARLY AFTERNOON.
PRECIPITATION WILL START AS FREEZING RAIN AND SLEET WITH SNOW
POSSIBLE NORTH OF LINCOLN. MIXED PRECIPITATION SHOULD CHANCE TO RAIN
DURING THE AFTERNOON ALONG I-72 AS SURFACE TEMPS RISE ABOVE FREEZING
INTO THE UPPER 30S...AND DURING EARLY EVENING FROM 6 TO 9 PM FROM
I-74 NORTHWARD. AROUND QUARTER INCH OF ICE STILL EXPECTED TODAY FROM
RUSHVILLE TO BLOOMINGTON NORTH WITH HALF INCH ICE AMOUNTS FAR NORTH
BY GALESBURG WITH LESS THAN 1 INCH OF SNOW AND SLEET. SE IL ALONG
AND SE OF I-70 WILL BE WARM ENOUGH FOR JUST RAIN BUT ONLY 20-30%
CHANCE POPS THERE BY AFTERNOON. BREEZY ESE WINDS DEVELOP BY
AFTERNOON AND COULD CAUSE SOME PROBLEMS WITH ICE ON TREES AND
POWER LINES NORTH OF LINCOLN WHERE ICE STORM WARNING. BREEZY ESE
WINDS BECOME SOUTH THIS EVENING AS SURACE WARM FRONT LIFTS NORTH
ACROSS CENTRAL IL AS LOW PRESSURE MOVES TOWARD WESTERN IA BY
MIDNIGHT. RISING TEMPS TONIGHT INTO THE THE MID 40S TO NEAR 50F BY
DAWN SUNDAY. HIGHEST CHANCE OF RAIN TODAY FROM I-74 NORTH CLOSER TO
WARM FRONT.
LOW PRESSURE MOVES INTO LOWER MI SUNDAY AFTERNOON WHILE SWEEPING A
COLD FRONT SE THROUGH IL SUNDAY. THIS WILL KEEP A GOOD CHANCE OF
SHOWERS GOING ON SUNDAY WITH LIKELY POPS IN EASTERN IL AND CHANCE OF
A FEW THUNDERSTORMS IN SE IL WHERE TEMPS WARM INTO THE UPPER 50S TO
NEAR 60F. TEMPS TO COOL SUNDAY AFTERNOON NW OF I-55 AS BREEZY SSW
WINDS TURN NW BEHIND THE COLD FRONT. HAVE CHANCE OF LIGHT SNOW NW OF
THE IL RIVER LATER SUNDAY AFTERNOON. STORM SYSTEM EXITS IL PRETTY
QUICKLY SUNDAY EVENING WITH JUST SMALL CHANCE OF LIGHT RAIN OR SNOW
SHOWERS IN EASTERN IL BEFORE MIDNIGHT. TEMPS BACK BELOW FREEZING
SUNDAY NIGHT WITH LOWS RANGING FROM THE UPPER TEENS TO AROUND 20F
FROM THE IL RIVER NW TO 25 TO 30F SOUTH OF I-72.
LONG TERM...MONDAY THROUGH FRIDAY
HIGH PRESSURE BUILDS INTO IL MONDAY BRINGING MOSTLY SUNNY SKIES WITH
COOLER HIGHS IN THE 30S. MODELS AGREE WITH BRINGING A CLIPPER SYSTEM
THROUGH THE GREAT LAKES ON TUESDAY NIGHT AND WEDNESDAY. HAVE 20 TO
30% CHANCE OF LIGHT SNOW SHOWERS WITH THIS SYSTEM FOR NOW. EXTENDED
MODELS SHOWING ANOTHER STORM SYSTEM EJECTING NE TOWARD THE GREAT
LAKES BY LATE NEXT WEEK BRINGING IL CHANCE OF RAIN OR SNOW. MODELS
VARY ON ITS STRENGTH AND TRACK OF LOW PRESSURE BEING A WEEK AWAY.
TEMPS FAIRLY CLOSE TO SEASONABLE LEVELS NEXT WEEK WITH HIGHS IN THE
30S WITH LOWER 40S IN SE IL.
HUETTL
&&
.AVIATION...
ISSUED 526 AM CST SAT DEC 1 2007
LARGE AREA OF OVERRUNNING PRECIPITATION NOW TAKING SHAPE ACROSS
MISSOURI AND IOWA AS BROAD STRONG SOUTHERLY FLOW DEVELOPS. QUICK
PEEK AT 12Z KILX SOUNDING CONFIRMS THAT TEMPS ARE ABOVE FREEZING
AT 900 MB DESPITE SURFACE TEMPS IN THE LOWER 20S. CIGS SHOULD
DESCEND AS THE PRECIP AREA COMES IN. HOWEVER...MODELS ARE
RELUCTANT TO COMPLETELY SATURATE WITH DRIER AIR ADVECTING IN AT
SURFACE SUGGESTING THAT VSBYS BLO 3SM AND CIGS BLO 1000 ARE
UNLIKELY. ONSET TIMING OF FREEZING RAIN INTO TERMINALS SHOULD BE
BEFORE 18Z FROM KBMI-KDEC WESTWARD AND AFTER 18Z FOR KCMI. A
DECREASE IN COVERAGE AND A CHANGEOVER TO LIQUID IS LIKELY TO WORK
SOUTH TO NORTH ACROSS TERMINALS DURING THE AFTERNOON AND INTO THE
EARLY EVENING IN KPIA AND POSSIBLY KBMI. BY 02Z ALL TERMINALS SHOULD
BE ABOVE FREEZING.
DRIER AIR FROM SOUTHWEST SHOULD WORK INTO THE AREA AS FLOW GAINS A
WESTERLY COMPONENT LATER THIS EVENING. THIS SHOULD ALLOW CIGS TO
CLIMB THOUGH BREEZY CONDITIONS SHOULD CONTINUE.
BARKER
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
ICE STORM WARNING FROM 9 AM THIS MORNING TO 9 PM CST THIS
EVENING FOR ILZ027>031-036>038-040.
FREEZING RAIN ADVISORY FROM NOON TODAY TO 9 PM CST THIS EVENING
FOR ILZ043>046-053.
FREEZING RAIN ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR ILZ041-042-047>051.
&&
Hazardous weather outlook, Dec 1, 6:18 AM CST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
618 AM CST SAT DEC 1 2007
ILZ027>031-036>038-040-021200-
FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
618 AM CST SAT DEC 1 2007
...ICE STORM WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
A DEVELOPING STORM SYSTEM OVER THE PLAINS WILL FORCE WARM MOIST
AIR NORTHWARD OVER THE SHALLOW COLD AIR IN PLACE ACROSS CENTRAL
ILLINOIS. THIS SHOULD LEAD TO PERIODS OF FREEZING RAIN AND
POSSIBLY SLEET BEGINNING LATE THIS MORNING AND PERSISTING INTO THE
EVENING. ACCUMULATIONS MAY SURPASS A QUARTER OF AN INCH BEFORE THE
WARM AIR FINALLY REACHES THE SURFACE AND CHANGES THE FREEZING RAIN
TO RAIN EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ041-042-047>051-021200-
CASS-LOGAN-MASON-MENARD-MORGAN-SANGAMON-SCOTT-
618 AM CST SAT DEC 1 2007
...FREEZING RAIN ADVISORY IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
A DEVELOPING STORM SYSTEM OVER THE PLAINS WILL FORCE WARM MOIST
AIR NORTHWARD OVER THE SHALLOW COLD AIR IN PLACE ACROSS CENTRAL
ILLINOIS. THIS SHOULD LEAD TO PERIODS OF FREEZING RAIN AND
POSSIBLY SLEET BEGINNING LATE THIS MORNING AND PERSISTING THIS
AFTERNOON. ACCUMULATIONS MAY BE SIGNIFICANT ENOUGH TO MAKE
TRAVELING DIFFICULT BEFORE THE WARM AIR FINALLY REACHES THE
SURFACE AND CHANGES THE FREEZING RAIN TO RAIN THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ043>046-053-021200-
CHAMPAIGN-DE WITT-MACON-PIATT-VERMILION-
618 AM CST SAT DEC 1 2007
...FREEZING RAIN ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CST
THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
A DEVELOPING STORM SYSTEM OVER THE PLAINS WILL FORCE WARM MOIST
AIR NORTHWARD OVER THE SHALLOW COLD AIR IN PLACE ACROSS CENTRAL
ILLINOIS. THIS SHOULD LEAD TO PERIODS OF FREEZING RAIN AND
POSSIBLY SLEET BEGINNING AROUND MIDDAY AND PERSISTING INTO EARLY
THIS EVENING. ACCUMULATIONS MAY BE SIGNIFICANT ENOUGH TO MAKE
TRAVELING DIFFICULT BEFORE THE WARM AIR FINALLY REACHES THE
SURFACE AND CHANGES THE FREEZING RAIN TO RAIN THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ052-054>057-061>063-066>068-071>073-021200-
CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY-
618 AM CST SAT DEC 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
A DEVELOPING STORM SYSTEM OVER THE PLAINS WILL FORCE WARM MOIST
AIR NORTHWARD OVER THE SHALLOW COLD AIR IN PLACE ACROSS CENTRAL
ILLINOIS. THERE WILL BE A SLIGHT CHANCE OF LIGHT FREEZING RAIN AND
POSSIBLY SLEET BEGINNING LATE THIS MORNING. TEMPERATURES SHOULD
WARM ABOVE FREEZING BY MIDDLE AFTERNOON ENDING THE THREAT FOR ICING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA ON SUNDAY.
SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG THIS FRONT DURING THE
AFTERNOON. WIND GUSTS UP TO 45 MPH MAY ACCOMPANY THE STRONGER
STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
BARKER
Ice Storm, Schuyler
- When
- December 1, 8:30 AM CST to 1:30 PM CST
- Where
- Schuyler forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.158, -90.615 (the zone’s center; the record gives no point)
An ice accumulation of 0.25 was reported across the county.
Ice Storm, Fulton
- When
- December 1, 9:00 AM CST to 6:00 PM CST
- Where
- Fulton forecast zone
- Reported by
- Public
- Coordinates
- 40.473, -90.207 (the zone’s center; the record gives no point)
A quarter inch of ice accumulation was reported.
Ice Storm, Knox
- When
- December 1, 9:00 AM CST to 8:30 PM CST
- Where
- Knox forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.932, -90.213 (the zone’s center; the record gives no point)
An ice accumulation of 0.33 was reported in Galesburg. Numerous power outages were reported due to ice accumulation on power lines. Numerous minor automobile accidents were reported around the county.
Ice Storm, Peoria
- When
- December 1, 9:00 AM CST to 6:00 PM CST
- Where
- Peoria forecast zone
- Reported by
- NWS Employee
- Coordinates
- 40.788, -89.760 (the zone’s center; the record gives no point)
An ice accumulation of 0.25 was reported in Peoria.
Ice Storm, Tazewell
- When
- December 1, 9:00 AM CST to 6:00 PM CST
- Where
- Tazewell forecast zone
- Reported by
- NWS Employee
- Coordinates
- 40.508, -89.513 (the zone’s center; the record gives no point)
An ice accumulation of 0.25 was reported in Morton.
Ice Storm, Woodford
- When
- December 1, 9:30 AM CST to 6:00 PM CST
- Where
- Woodford forecast zone
- Reported by
- Public
- Coordinates
- 40.788, -89.211 (the zone’s center; the record gives no point)
An ice accumulation of 0.25 was reported across the county.
Ice Storm, Marshall
- When
- December 1, 10:00 AM CST to 8:30 PM CST
- Where
- Marshall forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.033, -89.345 (the zone’s center; the record gives no point)
An ice accumulation of 0.25 was reported near Lacon. Numerous minor automobile accidents were reported around the county.
Ice Storm, Stark
- When
- December 1, 10:00 AM CST to 8:30 PM CST
- Where
- Stark forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.093, -89.797 (the zone’s center; the record gives no point)
An ice accumulation of 0.25 was reported near Toulon.
Ice Storm, McLean
- When
- December 1, 11:00 AM CST to 1:30 PM CST
- Where
- McLean forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.491, -88.847 (the zone’s center; the record gives no point)
An ice accumulation of 0.25 was reported over eastern sections of the county.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Michigan, December 1 to 2, 20077 deaths · 12 events
- Avalanche in Washington, December 1 to 2, 20075 deaths · 1 injured · 2 events
- Winter Storm in Wisconsin, December 1 to 2, 20074 deaths · 6 events
- Flooding and Heavy Rain in Oregon, December 1 to 6, 20072 deaths · $76 million · 49 events
- Winter Storm in Wisconsin, December 1 to 2, 20072 deaths · 13 events
- Winter Storm in Michigan, December 1 to 2, 20071 death · 8 injured · 5 events
- Flooding and Heavy Rain in Washington, December 1 to 4, 2007$10 million · 6 events
- Ice Storm and Winter Storm in Iowa, December 1, 2007$925,000 · 49 events
- Ice Storm in Nebraska, December 1, 2007$480,000 · 24 events
- Drought in Georgia, December 1 to 31, 200797 events
- Flood in Alaska, December 1, 2007$700,000 · 1 event
- Flash Flood and Heavy Snow in New Mexico, December 1 to 2, 2007$210,000 · 75 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 69094, 68993, 68994, 68998, 69100, 69102, 68995, 69099, 68996.